Minnesota, 2004

Damaging Wind in Minnesota, June 30, 2004

June 30, 2004 · NWS DLH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 30, 1:32 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 30, 1:32 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
232 PM CDT WED JUN 30 2004

.DISCUSSION...FORECAST CONCERNS ARE ON TSRA CHANCES. WILL BE KEPT
SHORT AS SEVERE TSRA GETTING UNDERWAY. COLD FRONT MOVING THROUGH
THE NORTHERN PORTION OF THE FA ATTM. DESTABILIZATION WELL UNDERWAY
ALTHOUGH MOISTURE IS LIMITED. TSRA WILL BE FOUND MAINLY ALONG THE
FRONT IN AREA OF BEST MOISTURE CONVERGENCE AND LIFT. FRONT WILL
DROP SLOWLY SOUTHWARD THROUGH THE FA THIS EVENING AND EXIT THE FA
AROUND MIDNIGHT. SFC HIGH BUILDS IN BEHIND THE FRONT AND LAST
THROUGH THURSDAY NIGHT. NEXT FRONTAL SYSTEM MOVES THROUGH THE FA
FRIDAY AND SATURDAY WITH ANOTHER ROUND OF TSRA. ANOTHER HIGH BUILDS
ACROSS THE FA FOR THE FOURTH OF JULY THROUGH MONDAY.

.DLH...WATCHES/WARNINGS/ADVISORIES

MN...NONE.
WI...NONE.

GSF
Hazardous weather outlook, Jun 30, 6:30 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
730 AM CDT WED JUN 30 2004

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
730 AM CDT WED JUN 30 2004

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEASTERN
MINNESOTA AND NORTHWESTERN WISCONSIN BY AFTERNOON AND CONTINUE
THROUGH THIS EVENING...AS A COLD FRONT SWEEPS SOUTH ACROSS THE AREA.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR NORTHEASTERN
MINNESOTA AND NORTHWESTERN WISCONSIN THIS AFTERNOON AND THIS EVENING.
LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED FROM THUNDERSTORMS THAT
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FRIDAY THROUGH SATURDAY
NIGHT AS ANOTHER FRONT MOVES THROUGH. THERE IS ALSO ANOTHER CHANCE
OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS
EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

BERDES

In the hours before

Special weather statement, Jun 30, 2:54 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
354 PM CDT WED JUN 30 2004

MNZ012-018-020-021-025-026-033-302130-
N. CASS-N. ITASCA-N. LAKE/N. COOK-S. CASS-S. COOK/LAKESHORE-
S. ITASCA-S. LAKE/LAKESHORE-
354 PM CDT WED JUN 30 2004

...PARTS OF THE SEVERE THUNDERSTORM WATCH CANCELLED...
PARTS OF SEVERE THUNDERSTORM WATCH 528 HAS BEEN CANCELLED. THE WATCH
HAS BEEN CANCELLED FOR ITASCA...CASS AND COOK COUNTIES. A FEW
THUNDERSTORMS ARE STILL POSSIBLE ACROSS THOSE AREAS...BUT SEVERE
WEATHER IS NOT EXPECTED.

MELDE
Special weather statement, Jun 30, 3:34 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
434 PM CDT WED JUN 30 2004

MNZ011-012-019-020-037-302200-
C. ST. LOUIS-N. LAKE/N. COOK-N. ST. LOUIS-S. LAKE/LAKESHORE-
S. ST. LOUIS/CARLTON-
434 PM CDT WED JUN 30 2004

...PARTS OF THE SEVERE THUNDERSTORM WATCH CANCELLED...
PARTS OF SEVERE THUNDERSTORM WATCH 528 HAS BEEN CANCELLED. THE WATCH
HAS BEEN CANCELLED FOR SAINT LOUIS AND LAKE COUNTIES IN MINNESOTA. A
FEW THUNDERSTORMS ARE STILL POSSIBLE ACROSS THOSE AREAS...BUT SEVERE
WEATHER IS NOT EXPECTED.

SHIMON

The radar

The Duluth radar (KDLH), 23 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carlton

When
June 30, 4:02 PM CST
Where
Carlton County, Cloquet
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.717, -92.450

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408327.